This year can only get better 😊

Had RA since 2013, tried all usual meds but reacted to them all. Stopped Humira in July because of high BP and palpitations, CT scan showed plaques in arteries. Started BP meds and went back on Humira but had to stop it again as I felt increasingly ill after every injection.

For weeks my arms have been going dead during the day and at night. I started to get hot flushes that kept waking me up which I put down to menapause. I woke up on Boxing Day with vertigo and was in bed for 2 days. My GP sent me for an MRI on my neck and gave me the results today which concluded:

1. Foraminal stenoses predominantly affecting left side at C4/5, C5/6 and C6/7.

2. Small focal abnormality in the brainstem, likely to represent an ischaemic focus.

So now I need to see a neurologist as arthritis degrading discs and causing nerve problems in arms, mainly the left side but can feel it in both. I also need an MRI on my brain as I've had a mini stroke. I'm wondering if it was the Humira making me feel unwell or effects of the stroke. I see my rheumy next month so I'll see what she says.

I've started the year off with the bad news so it can only get better...fingers crossed folks...gotta keep smiling 😊

9 Replies

  • Oh no!! You've had a hard time. Sending you my love and healing thoughts. <3

  • Oh, what a rotten start to the year! I hope things improve for you as the year goes on. Keep positive and definitely keep smiling. Good luck and lots of hugs. Smiler xx

  • Poor you that's a tough lot to cope with.

    I haven't tried Humira but I'm extremely allergic to many medications and last year was the worst ever in terms of these. I was hospitalised five times, twice for a bad reaction to Azathioprine and once because of Tramadol on top of the Aza I believe.

    Looking back I think my year, including a bout of pneumonia, started very badly because of the trouble I had getting off the drug, Duloxetine. So I personally would never underrate the possible impact of medications on highly sensitive dispositions - although often these only become clearer with hindsight. I had a couple of stroke like episodes last year and several of my carotid arteries are mildly diseased now. The neurologist put these stroke like events down as "Functional Neurological Episodes" but each hapoened after I'd just taken Tramadol. Coincidence? Who knows.

    Alternatively my brain might have temporarily been reacting to trauma of pain from the drug induced pancreatitis and then later a severe post op wound infection.

    Your nerve pain sounds more specific than mine. I do have arthritis in my lumbar region and neck but apparently these don't account for the severity or diffuse nature of pins and needles and burning for me. Maybe a mixture of drug intolerences and inflammation of nerves from arthritis is affecting you as I believe is the case for me?

    However in my experience doctors prefer to find a non drug related source to blame where possible. Which I can understand but in my case it's made me and my doctors very wary of trying anything new. They would rather find a psychological or autoimmune cause if they possibly can and I can understand this too. It must be horrible prescribing drugs if a patient reacts so severely to them that they end up in hospital for a week? I hope 2016 is far better for you. Twitchy

  • Sounds like you've really been through the mill. Hang in there and very best wishes for improvements in 2016. X

  • So sorry your having so many problems with taking Humira. I will put you in my prayers. Thanks for the information too.

  • What a thoroughly horrible end of the year for you and now all this as a start to 2016.

    You are very brave and with such strength of character you will improve and get the right treatment.

    Sending very best wishes and please tell us how you get on with your Rheumatologist after your next appointment.


  • Definitely fingers and toes crossed for a better 2016 for you x

  • hope things get better for you. soft hugs xxx

  • So sorry to hear that you have had such a bad time.

    Prayers and thoughts are with you.

    Thanks for the information.

    Jane x

You may also like...